MAUDE Adverse Event Report: CFN MEXICO 215 SA DE CV MICROBORE TRI-FUSE EXTENSION SET, 3 IV C; INTRAVASCULAR ADMINISTRATION SET

CFN MEXICO 215 SA DE CV MICROBORE TRI-FUSE EXTENSION SET, 3 IV C; INTRAVASCULAR ADMINISTRATION SET
Model Number MZ9273
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified: the initial reporter also notified the fda on (date) via medwatch # (b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the microbore tri-fuse extension set, 3 iv c was clogged/blocked/occluded and experienced flow issues.The following information was provided by the initial reporter: unable to flush ivf through filter line (red clamp lumen).Multiple issues with this tubing not flushing.Additional information (customer response) 22-jun-2020: external reference: medwatch (b)(4).Date of incident:(b)(6) 2020.Date reported: 15-jun-2020.Part name: maxzero¿ extension sets.Part no.: mz9273.Batch no.: 18095666.Description of complaint: it was reported that tubing was unable to flush through filter line.To assist in performing a detailed investigation, we would appreciate your assistance in obtaining information related to the question(s) below: what was the dates of the defect? (b)(6) 2020.Patient initials ¿ n/a.Age or date of birth ¿ n/a.Gender -n/a.Weight ¿ n/a.Race and ethnicity ¿ n/a.Any relevant medical history ¿n/a.
 
Event or Problem Description
It was reported that the microbore tri-fuse extension set, 3 iv c was clogged/blocked/occluded and experienced flow issues.The following information was provided by the initial reporter: unable to flush ivf through filter line (red clamp lumen).Multiple issues with this tubing not flushing.Additional information (customer response) 22-jun-2020: external reference: medwatch 4400240000-2020-8056 date of incident: (b)(6)2020 date reported: 15-jun-2020.Part name: maxzero¿ extension sets, part no.: mz9273 , batch no.: 18095666 , description of complaint: it was reported that tubing was unable to flush through filter line to assist in performing a detailed investigation, we would appreciate your assistance in obtaining information related to the question(s) below: what was the dates of the defect? (b)(6)2020.
 
Additional Manufacturer Narrative
The customer reported ¿tubing was unable to flush through filter line".Received from the customer is one used microbore tri-fuse extension set model mz9273 lot 18095666 with its original package.Writing on the package reads: ¿tpn wouldn¿t go through tpn filter ¿ (b)(6)2020¿.A green alcohol disinfecting cap was attached to one of the set¿s maxzero connectors.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Traces of clear liquid was observed in the set's tubing.No abnormalities were observed during initial visual inspection.Functional testing was performed by using a lab 10ml bd syringe filled with blue-dyed water.The syringe was attached to each of the set¿s three maxzero connectors and the syringe plunger was depressed.It was observed that the blue-dyed water primed the tubing completely when connected to two of the maxzero connectors and would not completely prime and stopped at the engagement between the set¿s tubing (p/n tnd0026) and one of the inlet ports of the set¿s trifurcated adaptor (p/n 630-02698) when connected to the set¿s third maxzero connector.Visual inspection under a microscope of the engagement between the set¿s tubing and the inlet port of the trifurcated adaptor revealed an obstruction caused by excessive solvent.This occlusion caused the inability to prime the set past the adaptor.Equipment used (visual inspection performed on 31-(b)(6)) - optical ram-cnc, eq08204, calibration due date: 05-feb-21 the device history record for microbore tri-fuse extension set model mz9273 lot 18095666 was performed.The search showed a total of 4,800 units in 1 lot were built on 10 sept 2018.There were no related qn¿s (quality notifications) issued during the production build of this set for the failure mode reported for the given time frame.The root cause for the occlusion was identified as excessive solvent being applied during the manufacturing process.H3 other text : see h10.

Brand Name
MICROBORE TRI-FUSE EXTENSION SET, 3 IV C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CFN MEXICO 215 SA DE CV
parque industrial el florido.
tijuana, null 22244
MX  22244
MDR Report Key10241965
Report Number9616066-2020-02167
Device Sequence Number2485257
Product Code FPA
UDI-Device Identifier10885403240850
UDI-Public10885403240850
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/10/2021
Device Model NumberMZ9273
Device Catalogue NumberMZ9273
Device Lot Number18095666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200502; 20200502
Outcome Attributed to Adverse Event Other;